Alert archive / New York / High Wind Watches in 2006

High Wind Watch 5, NWS Buffalo, NY

November 30, 200616 counties in New York

NWS Buffalo, NY issued this high wind watch at Nov 30, 2006, 4:05 AM EST for 16 counties in New York. It took effect at Dec 1, 2006, 5:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2006, 4:05 AM EST (09:05 UTC)
In effect from
Dec 1, 2006, 5:00 PM EST
Expired
Dec 1, 2006, 4:34 AM EST
In force
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 300905
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
405 AM EST THU NOV 30 2006

NYZ001>008-010>014-019>021-085-301715-
/O.NEW.KBUF.HW.A.0005.061201T1800Z-061202T0600Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
405 AM EST THU NOV 30 2006

...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

DEEP LOW PRESSURE WILL FORM NEAR THE TEXAS GULF COAST TODAY AND
TRACK ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL
BRING HIGH WINDS TO THE REGION FRIDAY AFTERNOON AND NIGHT AND
THUNDERSTORMS FORMING NEAR THE AREA OF LOW PRESSURE MAY ALSO
ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF THE
SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE
HIGHER WIND GUSTS. AREAS CLOSE TO THE LAKE ERIE SHORE ARE ALSO
SUSCEPTIBLE TO THE STRONG SUSTAINED AND GUSTY SOUTH TO SOUTHWEST
WINDS. COLD AIR FOLLOWING THE PASSAGE OF THE LOW PRESSURE AREA
WILL MAINTAIN GUSTY WINDS BUT THE WIND SPEEDS ARE EXPECTED TO
DIMINISH LATE FRIDAY NIGHT.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$
4 follow-up statements
000 
WWUS71 KBUF 301435
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
935 AM EST THU NOV 30 2006

NYZ001>008-010>014-019>021-085-302200-
/O.CON.KBUF.HW.A.0005.061201T1800Z-061202T0600Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
935 AM EST THU NOV 30 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

DEEP LOW PRESSURE WILL FORM NEAR THE TEXAS GULF COAST TODAY AND
TRACK ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL
BRING HIGH WINDS TO THE REGION FRIDAY AFTERNOON AND NIGHT AND
THUNDERSTORMS FORMING NEAR THE AREA OF LOW PRESSURE MAY ALSO ADD
TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF THE SOUTHERN
TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE HIGHER
WIND GUSTS. AREAS CLOSE TO THE LAKE ERIE SHORE ARE ALSO
SUSCEPTIBLE TO THE STRONG SUSTAINED AND GUSTY SOUTH TO SOUTHWEST
WINDS. COLD AIR FOLLOWING THE PASSAGE OF THE LOW PRESSURE AREA
WILL MAINTAIN GUSTY WINDS BUT THE WIND SPEEDS ARE EXPECTED TO
DIMINISH LATE FRIDAY NIGHT.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR
FURTHER DETAILS OR UPDATES.

$$
000 
WWUS71 KBUF 302024
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EST THU NOV 30 2006

NYZ001>008-010>014-019>021-085-010430-
/O.CON.KBUF.HW.A.0005.061201T1800Z-061202T0600Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
324 PM EST THU NOV 30 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT. 

DEEPENING LOW PRESSURE OVER THE LOWER MISSISSIPPI VALLEY WILL TRACK 
NORTHEAST ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS WILL 
BRING HIGH WINDS TO THE REGION FRIDAY AFTERNOON AND NIGHT.  
THUNDERSTORMS ARE POSSIBLE AHEAD OF THE LOW FRIDAY AFTERNOON... 
WHICH WILL ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF 
THE SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO THE 
HIGHER WIND GUSTS. AREAS CLOSE TO THE LAKE ERIE SHORE ARE ALSO 
SUSCEPTIBLE TO THE STRONG SUSTAINED AND GUSTY SOUTH TO SOUTHWEST 
WINDS. COLD AIR IMMEDIATELY FOLLOWING THE LOW WILL LIKELY BRING
THE STRONGEST WINDS LATE FRIDAY AFTERNOON AND FRIDAY EVENING...
AND THEN WIND SPEEDS SHOULD DIMINISH OVERNIGHT. SUSTAINED WINDS OF
45 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED
TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

APB
000 
WWUS71 KBUF 010342
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1042 PM EST THU NOV 30 2006

NYZ001-002-010-011-011145-
/O.EXT.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA
1042 PM EST THU NOV 30 2006

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT. 

DEEPENING LOW PRESSURE OVER WESTERN TENNESSEE THIS EVENING WILL
TRACK NORTHEAST ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS
WILL BRING HIGH WINDS TO THE REGION LATE FRIDAY AFTERNOON AND
NIGHT. COLD AIR IMMEDIATELY FOLLOWING THE LOW WILL LIKELY BRING
THE STRONGEST WINDS FRIDAY NIGHT. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS OVER 50 MPH ARE POSSIBLE.

THE HIGHER GUSTS MAY BE STRONG ENOUGH TO TAKE DOWN TREE LIMBS AND
POWER LINES. OF MOST CONCERN ARE LIMBS THAT ARE STILL HANGING FROM
THE OCTOBER SNOW STORM.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. A WARNING WILL BE ISSUED IF THE EVENT
BECOMES MORE CERTAIN. STAY TUNED TO WEATHER RADIO OR THE OTHER RADIO AND
TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

NYZ003>008-012>014-019>021-085-011145-
/O.EXT.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO...WATERTOWN...LOWVILLE...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1042 PM EST THU NOV 30 2006

...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON
THROUGH LATE FRIDAY NIGHT. 

DEEPENING LOW PRESSURE OVER WESTERN TENNESSEE THIS EVENING WILL
TRACK NORTHEAST ALONG A STRONG COLD FRONT TONIGHT AND FRIDAY. THIS
WILL BRING HIGH WINDS TO THE REGION LATE FRIDAY AFTERNOON AND
NIGHT. THUNDERSTORMS ARE POSSIBLE AHEAD OF THE LOW FRIDAY AFTERNOON...
WHICH WILL ADD TO THE RISK OF DAMAGING WINDS. HIGHER ELEVATIONS OF
THE SOUTHERN TIER AND THE TUG HILL PLATEAU MAY BE MOST PRONE TO
THE HIGHER WIND GUSTS. COLD AIR IMMEDIATELY FOLLOWING THE LOW
WILL LIKELY BRING THE STRONGEST WINDS FRIDAY NIGHT. SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH ARE POSSIBLE.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY TUNED
TO WEATHER RADIO OR THE OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

$$

SAGE
000 
WWUS71 KBUF 010934
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
434 AM EST FRI DEC 1 2006

NYZ001>003-010>013-019>021-085-011745-
/O.UPG.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/
/O.NEW.KBUF.HW.W.0003.061201T2200Z-061202T0800Z/
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
434 AM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM EST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE OVER THE LOW OHIO VALLEY WILL MOVE RAPIDLY TO THE
NORTHEAST AND WILL BRING A STRONG COLD FRONT TO THE REGION LATE
TODAY. SOUTHWEST WINDS FOLLOWING THE PASSAGE OF THE COLD FRONT
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH...THEN
SHIFT TO WESTERLY AND REMAIN VERY GUSTY. THE WINDS WILL BE
PARTICULARLY STRONG CLOSE TO THE SHORE OF LAKE ERIE AND ACROSS
THE HIGHER TERRAIN OF THE SOUTHERN TIER. ALTHOUGH THE HIGHER WIND
GUSTS WILL SUBSIDE DURING THE OVERNIGHT HOURS...STRONG WESTERLY
WINDS WILL PERSIST INTO SATURDAY.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

NYZ004>008-014-011745-
/O.UPG.KBUF.HW.A.0005.061201T2200Z-061202T0800Z/
/O.NEW.KBUF.HW.W.0003.061202T0300Z-061202T1100Z/
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO-
INCLUDING THE CITIES OF...NEWARK...FAIR HAVEN...OSWEGO...
WATERTOWN...LOWVILLE...CANANDAIGUA
434 AM EST FRI DEC 1 2006

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EST
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE OVER THE LOW OHIO VALLEY WILL MOVE RAPIDLY TO THE
NORTHEAST AND WILL BRING A STRONG COLD FRONT TO THE REGION LATE
TODAY. SOUTHWEST WINDS FOLLOWING THE PASSAGE OF THE COLD FRONT
WILL INCREASE TO 25 TO 35 MPH WITH GUSTS OF 55 TO 60 MPH...THEN
SHIFT TO WESTERLY AND REMAIN VERY GUSTY. THE WINDS WILL BE
PARTICULARLY STRONG CLOSE TO THE SHORE OF LAKE ONTARIO AND ACROSS
THE HIGHER TERRAIN OF THE TUG ILL PLATEAU. ALTHOUGH THE HIGHER
WIND GUSTS WILL SUBSIDE DURING THE OVERNIGHT HOURS...STRONG
WESTERLY WINDS WILL PERSIST INTO SATURDAY.

A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH ARE
EXPECTED FOR AT LEAST AN HOUR...WITH GUSTS OF 58 MPH OR GREATER
AT ANY TIME. DAMAGE TO TREES...POWER LINES...AND PROPERTY ARE
POSSIBLE WITH WIND OF THIS MAGNITUDE. IF YOU HAVE A HIGH PROFILE
VEHICLES BE EXTRA CAREFUL UNTIL THE WIND SUBSIDES. STAY TUNED TO
WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this high wind watch went out at Nov 30, 3:35 AM EST, 30 minutes earlier.

Area forecast discussion, Nov 30, 3:35 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
335 AM EST THU NOV 30 2006

.SHORT TERM /TODAY THROUGH SATURDAY/...

AN EXTREMELY COMPLEX WEATHER SCENARIO IS SETTING UP FOR THE NEXT
COUPLE OF DAYS WITH THE RISK OF HIGH WINDS...HEAVY
RAINS...THUNDERSTORMS...LAKE SEICHE AND EVENTUAL SNOWFALL.

GFS AND NAM ARE IN GOOD AGREEMENT WITH THE COLD FRONT POSED TO
CROSS THE REGION TODAY. ALTHOUGH THE FRONT WILL MAKE ACROSS MOST
OF THE FORECAST AREAS TODAY AND TONIGHT...IT WILL STALL JUST TO
OUR SOUTH. HIGH TEMPERATURES TODAY WILL BE EARLY IN THE DAY WITH A
DOWNWARD TREND FOLLOWING THE PASSAGE OF THE FRONT ACROSS LAKE
ONTARIO LATE IN THE MORNING AND CONTINUING TO THE SOUTH TO THE
NY/PA LINE THROUGH THE DAY.

THE WINDS WILL MAKE A FULL VEERING TURN FROM THE CURRENT SOUTHERLY
WINDS TO NORTH AND NORTHEAST FOLLOWING THE PASSAGE OF THE FRONT.
AS LOW PRESSURE FORMING OVER THE LOW MISSISSIPPI VALLEY MOVES
CLOSER TO THE REGION ON FRIDAY...THE WINDS WILL BECOME EASTERLY
DURING FRIDAY MORNING...THEN SUDDENLY TURN TO SOUTHERLY IN THE
AFTERNOON. THIS TURNING OF THE WINDS WILL ALSO BRING A SHARP
INCREASE IN THE WIND SPEED AND A SUDDEN SURGE OF WARMER AND MOIST
AIR...AND THE RISK OF THUNDERSTORMS. SUSTAINED WIND SPEEDS IN
EXCESS OF 35 MPH ARE POSSIBLE ACCOMPANIED BY GUSTS OVER 50
MPH...AND ANY THUNDERSTORMS WILL ADD TO THE RISK OF DAMAGING WINDS
FRIDAY AFTERNOON AND EVENING. 00Z NAM BUFKIT SHOWS MOMENTUM TRANSFER
GUSTS OVER 55KT DURING LATE AFTERNOON AT KBUF AND GUSTS NEAR 50KT
AT KART DURING THE LATE EVENING...AND PRESSURE FALLS WILL BE IN
THE RANGE OF 10MB/3HR WITH TOTAL FALLS OF 25MB DURING FRIDAY. WILL
HAVE A HIGH WIND WATCH FROM 18Z FRIDAY THROUGH 06Z SAT AS THE LOW
PRESSURE CENTER LIFTS JUST TO THE WEST OF THE AREA.

THIS SUDDEN SHIFT OF WINDS MAY ALSO CREATE A SEICHE ON LAKE ERIE
AS 15 TO 25 KNOT NORTHEAST WINDS FOLLOWING THE PASSAGE OF THE COLD
FRONT PUSH LAKE WATERS TO THE WEST END OF THE LAKE TODAY AND
TONIGHT...THEN A SUDDEN SHIFT TO SOUTHWEST AT 35 TO 40 KNOTS
FOLLOWING THE LOW PRESSURE AREA BRINGS A SURGE OF WATER BACK TO
THE NORTHEAST END OF THE LAKE ON FRIDAY AFTERNOON AND EVENING.

ABUNDANT MOISTURE ALONG THE COLD FRONT AND ADDITIONAL LIFT
PROVIDED BY THE LOW PRESSURE AREA WILL BRING SUBSTANTIAL RAINFALL
TO THE REGION LATER TODAY THROUGH MUCH OF FRIDAY. GFS AND NAM BOTH
GIVE TOTAL STORM RAIN IN THE RANGE OF 1.75 TO 2.5 INCHES AND THE
MAJORITY OF THE SREF ENSEMBLE MEMBERS SHOW A RANGE OF 1.5 TO 2.5
INCHES. CURRENT CONDITIONS ARE QUITE DRY AFTER A PROLONGED
RAINFREE PERIOD...BUT THIS AMOUNT OF RAINFALL AND THE LACK OF ANY
VEGETATIVE INTERCEPTION WILL RESULT IN SUDDEN RISES OF AREA WATER
COURSES. WILL KEEP TABS ON THE NEED FOR LATER HYDRO STATEMENTS.

AS IF HIGH WINDS...HEAVY RAINS...THUNDERSTORMS AND LAKE SLOSHING
WASNT ENOUGH...COLD AIR FOLLOWING THE LOW PRESSURE AREA WILL BRING
A CHANGEOVER FROM RAIN TO SNOW. IT DOESNT APPEAR THAT WINDS WILL
ALIGN PERFECTLY FOR A BIG LAKE SNOW EVENT...BUT 850MB TEMPS DO
FALL TO -10C OR COLDER BY SATURDAY MORNING WITH A WESTERLY WIND
WHICH WOULD BRING LAKE SNOW TO THE ELEVATIONS EAST OF THE LAKES.
GENERAL SNOW ACCUMULATION WILL BE AN INCH OF SO...BUT LAKE SNOW
AREAS MAY GET 2 TO 4 INCHES OR MORE BY MIDDAY SATURDAY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

COLD AIR MOVING ACROSS THE AREA WILL BE ENOUGH FOR LAKE ENHANCEMENT,
BUT A WEAK LOW MOVING THROUGH ON SUNDAY SHOULD PROVIDE CHANGING
WINDS AND KEEP ACCUMULATIONS FROM BEING EXCESSIVE. MOST AREAS WILL
HAVE A GOOD CHANCE OF SNOW WITH THE LOW SUNDAY NIGHT AND MONDAY AS
MUCH COLDER AIR DROPS SOUTH OUT OF CANADA. HIGH PRESSURE BUILDS IN
BRIEFLY MONDAY NIGHT, THEN ANOTHER LOW MOVES ACROSS CANADA, AND THE
PERSISTENT COLD AIR WILL KEEP A CHANCE OF SNOW SHOWERS THROUGH
WEDNESDAY.  SOME LAKE SNOWS ARE POSSIBLE IN THE COLD AIR TUESDAY AND
WEDNESDAY, BUT THERE IS TOO MUCH UNCERTAINTY AT THIS TIME FOR ANY
MENTION OF TIMING OR LOCATION.

&&

.AVIATION...

A MILD SOUTHWEST FLOW WILL BRING VFR CEILINGS AND VISIBILITIES TO
THE REGION THROUGH 12Z. WINDS ALOFT WILL INCREASE AND BRING LOW
LEVEL WIND SHEAR THIS MORNING. A COLD FRONT OVER THE CENTRAL GREAT
LAKES IS EXPECTED TO MOVE EAST INTO WESTERN NEW YORK THIS AFTERNOON.
CEILINGS AND VISIBILITIES ARE EXPECTED TO LOWER TO MVFR RANGE IN
SHOWERS THIS AFTERNOON ASSOCIATED WITH THE FRONT IN THE WEST.
THE MVFR CONDITIONS SHOULD HOLD OFF TILL LATER IN THE DAY FROM THE
FINGER LAKES EASTWARD. ISOLATED EMBEDDED THUNDERSTORMS ARE
POSSIBLE. IFR CONDITIONS WILL DEVELOP FROM WEST TO EAST LATE THIS
AFTERNOON AND TONIGHT.

&&

.MARINE...

INCREASING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL
CAUSE A BRISK SOUTHERLY FLOW TODAY...BUT THE OFFSHORE WINDS WILL NOT
BRING HIGH ENOUGH WAVES OR WINDS FOR SMALL CRAFT ADVISORIES. A COLD
FRONT WILL STALL OVER THE AREA THIS AFTERNOON AND TONIGHT...THEN A
DEEPENING LOW WILL MOVE UP THE FRONT WITH STRONG WINDS DEVELOPING
FRIDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY IN NORTHEAST WINDS
FRIDAY...THEN AS THE DEEP LOW MOVES EAST GALE FORCE WINDS WILL
DEVELOP FOR A FEW HOURS LATE FRIDAY...WITH STRONG WINDS CONTINUING
INTO SATURDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WATCH FOR NYZ001>008-010>014-019>021-085 FROM 1 PM
     FRIDAY TO 1 AM SATURDAY.
MARINE...NONE.

&&

SHORT TERM...HIBBERT
LONG TERM...APB
AVIATION...TMA
MARINE...TMA

In the hours before

Special weather statement, Nov 29, 10:24 PM EST, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1024 PM EST WED NOV 29 2006

NYZ001>008-010>014-019>021-085-301130-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-
LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...WATERTOWN...LOWVILLE...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1024 PM EST WED NOV 29 2006

...A VARIETY OF WEATHER EXPECTED ON FRIDAY...

OUR LONG STRETCH OF UNSEASONABLY WARM AND DRY CONDITIONS OVER THE
PAST WEEK WILL COME TO AN END LATE THURSDAY AS A COMPLEX STORM
SYSTEM MOVES IN FROM THE WEST. WE WILL START OUT WITH RAIN SHOWERS
DEVELOPING OVER WESTERN NEW YORK THURSDAY AFTERNOON...WITH
RAIN...POSSIBLY HEAVY AT TIMES...MOVING IN LATER IN THE EVENING
ALONG WITH THE POSSIBILITY OF SOME THUNDERSTORMS LATE.

ON FRIDAY...EXPECT A VARIETY OF UNSETTLED WEATHER. THE DAY WILL
START OUT WITH SHOWERS AND POSSIBLE THUNDERSTORMS AS A COLD FRONT
APPROACHES. IN THE BUFFALO METRO AREA...THE COLD FRONT SHOULD MOVE
THROUGH BY THE AFTERNOON...WITH RAIN SHOWERS CHANGING TO SNOW
SHOWERS. A QUICK BURST OF SNOW AND GUSTY WINDS...WITH
ACCUMULATIONS OF AN INCH OR TWO ARE POSSIBLE BEHIND THE COLD
FRONT...POSSIBLY IMPACTING THE AFTERNOON COMMUTE.

WHILE THE BUFFALO AREA MAY BE EXPERIENCING A RETURN TO WINTER
FRIDAY AFTERNOON...AREAS TO THE EAST STILL AHEAD OF THE COLD FRONT
MAY END UP WITH A ROUND OF HEAVY RAIN SHOWERS AND EMBEDDED
THUNDERSTORMS DURING THE AFTERNOON. SOME OF THESE SHOWERS AND
THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS.

ONCE THE FRONT PASSES...ANY SNOW SHOWERS WILL NOT LAST LONG...AND A
PROLONGED LAKE EFFECT EVENT IS NOT EXPECTED AT THIS TIME.
THEREFORE...THE MAJORITY OF THE WEEKEND WILL FEATURE PARTLY TO
MOSTLY CLOUDY SKIES...SCATTERED SNOW SHOWERS AND WINTER-LIKE HIGH
TEMPERATURES IN THE 30S.

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 3:51 PM ESTLakeshore Flood WatchBUFChautauqua, Erie, Jefferson19 hr
Nov 30, 4:01 PM ESTFlash Flood WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more30 hr

Nearby

High Wind Watches in New York, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.